I am a 37 year old female. I have had two children.
I have been experiencing unexplained vaginal bleeding. It starts after a BM, and then spots for about 18-24 hrs. Yes, it is VAGINAL bleeding, not rectal. There is very little to no discomfort associated with this. It has been occuring for about 10 months. I also am experiencing irregular vaginal discharge and odor. My last PAP was fine, just had one a month ago. My Dr. put me on hormone therapy to regulate my cycle. He thought the trouble was associated with my menstrual cycle. I am not convinced of this. I am trying to research this myself to be better informed at my next checkup. I would appreciate any ideas as to what I may be experiencing.
Pap smears only test for cervical cancer. One thing you might ask to be checked for is ovarian cysts - which would not be detected durign a pap smear. Cysts may be able to be detected by a pelvic exam, but only if somewhat large. A better method (though costly) is to have an ultrasound done of your ovaries and uterus. 99% of ovarian cysts are benign, but they do need monitoring. One common symptom of cysts is unusual bleeding, so it might be worth looking in to.
I have the exact symptoms after a BM... I am 42, 2 children, and have had this weird thing happening for over a year. Pap is great, but I do have a small cyct on my ovary, just found 5 weeks ago. Now the plan is they do another ultra sound of my "girl junk" and then see if it is getting bigger. Dr. says its non-cancerous, and does not think the bleeding is related to it, but I find that hard to believe! I thought about trying an IUD but wonder if that is wise with spotting, as well as occassional migraines. If you find out what is causing the bright spotting with bearing down please let me know, the Dr. did not think the cyct was the cause.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.